Jump to content

Membership Approval


[ho...]

Recommended Posts

Hi, my name is howie.  I've been on clonazepam for almost 1yr...my dose was 1 mg to start down to .25 every other day for about a month...been off for 12 days and having a rough go. just need to ask some ? and get some outside support.

 

 

Link to comment
Share on other sites

Hello Howie, Welcome to BenzoBuddies!

 

So you jumped off of klonopin at .25 mg every other day?  What kind of symptoms are you experiencing?

 

.25 mg is still a pretty potent dose of klonopin to jump from, even though you weren't using it everyday.  In fact, not taking a daily dose may have caused some interdose withdrawals as well as confused your cns a bit.  You essentially did a cold turkey, and although that isn't the recommended method... it is still very possible to succeed and fully heal from it.

 

You may still have a chance to go back on and taper further if you find the withdrawals impossible to deal with, but I feel it would be best at this point if you just pressed on.

 

No matter what you decide to do you will have our support.  I hope that you can manage to ride this out.  Please post any questions or concerns that you may have.

 

Crono

Link to comment
Share on other sites

Hi Howie,

 

We are here to support you. These are tough drugs but everyday away from the drug brings healing.

 

What are you feeling?

Link to comment
Share on other sites

i have pins and needles throughout the body.  worried about the seizure thing. my doctor told me to do .25 every other day for 2 weeks and i should be able to stop taking clonazepam. did this and didn't feel good so did it so did it for 2 more weeks.  12 days later without clonazepam and feeling really bad.  also been seeing an accupunturist for IBS and i am wondering if that might interfere with the healing. 

 

 

Link to comment
Share on other sites

Hi, Howie.

 

I didn't get the pins and needles symptoms but many do.  It can occur anywhere on your body but it will eventually go away.  Some members have reported being helped by accupuncture and others reported it causing them problems.  I guess that's something you will have to figure out on your own.  Did you have IBS before tapering off the clono?  If not, it could well be that your digestive tract problems (and bloating?) are also withdrawal symptoms.  I remember seeing in the Ashton Manual (for withdrawing from benzos) that there are a lot of GABA receptors in the gut and GABA receptors are what need to be repaired after benzos are stopped.  Congrats on being benzo-free, by the way.  ;)

Link to comment
Share on other sites

howie , my guess 12 days off your worry of seziures is probably passed.  Its just hold on and wait for the gaba's to heal.  No one here can give you a time frame for that, since everyone seems to heal at different levels.  I healed pretty quickly, and felt pretty good even 1 week free of the drug.  sept will be 2 years free, and no after effects at all.  Just hang in there and it will get better.

st

Link to comment
Share on other sites

day 13 still feeling the pins and needles. hopefully i can stay the course and continue to heal.  was real tempted to start my taper over lastnite(do it right this time).  just took advice of DR. last time and didn't know that you should taper slower than i did. 
Link to comment
Share on other sites

LP, i have pin n needles going through arms and legs n back.  sometimes arms feel like they are getting burned and cramps in my feet.  very restless sleep at nite and lack of appetite(which i really cant afford because i am a skinny guy to begin with).  also the sun gives me a slight headache because it is so bright.
Link to comment
Share on other sites

Howie, for almost 3 weeks straight I was unable to eat much.  My lack of appetite was so pronounced that I actually had an aversion to food.  Luckily I was able to manage getting Ensure drinks down... and I ate what I could when I had 'appetite windows'. 

 

The burning sensation you get is a pretty common withdrawal symptom from clonazepam, but it will subside with time.  Wearing dark sunglasses should help with the sunlight headaches a bit.  In the insomnia board there are a lot of good tips on how to optimize your chances of getting a 'decent' sleep when in withdrawal. 

 

I see you were thinking of reinstating.  Although we would like you to remain benzo free at this point, only you know what you are capable of enduring.  Please keep in mind that you must make that decision pretty soon because after about 3 weeks of being off there is a great chance that you will not get much relief if you reinstate.

 

 

Link to comment
Share on other sites

I agree with Crono... You might not get the relief you want if you wait too long.  It might be worth riding this out, but only you know what's best for you.

For dropping such a big dose, believe it or not, you are doing rather well. It's sad that I can even type that right? I have read such bad reactions, that although i hate what I feel, I realize it can be much much worse.  Let us know what you decide and we are here to help you thru this...

Link to comment
Share on other sites

Crono n LP, thanks for all the helpful insight.  i'm going to stay off the benzo and let the healing continue!
Link to comment
Share on other sites

Beepers, yes i was diagnosed with IBS about 3 months before getting off the Clonazepam. I have been doing better with my IBS since quitting the use of the Benzo.  hopefully things will get better in that department also!
Link to comment
Share on other sites

why are the evenings the worst? it about this time every evening that i have my doubts whether i can do this or not.  its when my arms n legs really take a pounding and i have a bad headache.  took some advil, but don't know if it will help or if i should do that? 
Link to comment
Share on other sites

can the getting off of clonazepam mess with your immune system?  yesterday was tough, super bad headache in the evening.  have had some sort of cold about a week after getting off. 15 days today.
Link to comment
Share on other sites

i was wondering if after 15 days can a person safely reinstate on clonazepam.  tapered too fast .25mg every other day for 1 month. now 15 days benzo free.  bad headaches and pin n needles(burning in arms and legs.  would you guys recommended staying the course or starting over.
Link to comment
Share on other sites

Hi howie,

 

I've seen a lot of people reinstate and most of them say they wish they would have stayed benzo free, but this is you we're talking about, not them.  I can tell you though, that there isn't any way out of this without some pain, for those of us who suffer from benzodiazepine withdrawal syndrome.  I hate to see anyone reinstate, I guess because I quit cold turkey and couldn't bear to live one minute of the agony over again, that's what kept me from doing it.

 

Whatever you decide to do howie, we'll support you.

 

Pam

Link to comment
Share on other sites

Nothing says reinstating will give you the relief you think you may get.  What it will give you is weeks and weeks more of hell to go thru, since you will  very likely have to go thru what you are experiencing now.  I know that may be tough to hear, but its better than even money , you will go thru withdrawl of some sort no matter what speed you go.  you are off the drug and each day your body heals a little more and even if ;you don't think your getting better you are.  Hope you can hold on till you really start to get some good windows.

st

Link to comment
Share on other sites

×
×
  • Create New...